MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-4.0-CT-NT-1111
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: no code available - additional procedure required to replace line.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® double lumen power-injectable picc hub was found cracked where the line extension tubing meets the hub.Additional patient and event information have been requested but not provided.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Additional information: additional information was received (b)(6) 2018 which identified the problem on this catheter was also leakage where the line extension meets the hub.Device evaluation the device was not returned for evaluation.However, a document based investigation evaluation was performed.Investigation a document-based investigation reviewed the following: instructions for use, quality control specifications, complaint history and device history records.There is no evidence to suggest the finished product was not made to specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the device history record of the finished product shows no nonconforming events.A complaint history search revealed there was one other reported complaint for this lot number for fitting, damaged.Risk assessment determined that risk controls are in place to mitigate this failure mode.The appropriate personnel were notified, and we will continue to monitor for similar complaints.Appropriate measures have been initiated to investigate this failure mode.Conclusion based on the information provided, no return of the product, and the results of our investigation, a definitive root cause could not be determined.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A sus voluntary report, mw5080167, was received on 25oct2018 and reconciled with this case.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7923022
Report Number1820334-2018-02803
Device Sequence Number13849408
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)200622(10)8972600
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2019
Report Date (Section F) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Device Lot Number8972600
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/25/2018
12/17/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/21/2018
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA10/25/2018